Sulfasalazine

Hello,


I have been on this for six weeks and feel so Ill. I have contacted my hospital but they will be unable to reply quickly, understandably, but I feel very unwell. I feel incredibly nauseous to the point I cannot eat and quite spaced out. I feel worse after I take my morning dose. Not sure what I should do.

Comments

  • Brynmor
    Brynmor Administrator Posts: 1,130

    Hi @PatDotP and welcome to the Online Community, lovely to have you here.

    I'm sorry to hear you are experiencing such strong side effects of dizziness and feeling sick from taking sulfasalazine. These are some of the more common side effects that some people experience and you are unlucky to fall into this category.

    It is worth contacting your rheumatologist or doctor to see if you can have the dosage reduced: these side effects usually happen during the first three months of treatment and often clear up if the dose is lowered.

    Do take a look at our webpage on sulfasalazine as it contains some useful information that may be of some help:

    Do join in across the Community, ask questions, give support and call in to say how you are getting on. You will be most welcome.

    All best wishes

    Brynmor


  • Dear @PatDotP

     

    Thank you for your posting to the forum. I am so sorry to hear that you are experiencing these side effects from taking sulfasalazine. I see that Brynmor has responded to your post. I see that you have already called the hospital and are waiting for a return call. As Brynmor has advised, you should speak to your rheumatologist or you could also call your GP to tell them about the impact of these side effects and to ask them for advice.  

    I see that Brynmor has directed you to the information on sulfasalazine which looks at common and rarer side effects. I hope that this information is helpful.

    If you would like to talk things through or would like more information you can call us here on the helpline. We are open Monday to Friday, 9am – 6pm and you can call us on 0800 5200 520.

    Best Wishes

    Dawn Smith

    Helpline Advisor

  • Hi @PatDotP

    what dose are u currently on ?

    that’s a real shame !! I had to steadily increase my dose over 4 weeks and the nurse told me to go back to lower dose if I couldn’t tolerate them (luckily I didn’t have to ive tolerated them really well )

    last consultant appointment they have now upped me to 6 tablets a day !!

    if things don’t settle u may have to try something different big hugs 🤗 xx

Sign In or Register to comment.

Who's Online

2
Mike1
Mike1
+1 Guest

Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account